It is currently Mon Aug 21, 2017 2:24 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
PostPosted: Sat Feb 18, 2017 2:23 am 
Offline
Super Poster
Super Poster

Joined: Sun Sep 13, 2015 12:22 am
Posts: 109
Hi,

I have not been on this site for a while so Hi everyone.

I started on 32mg Suboxone about 1.5 yrs ago. I eventually got to 16mg about 5 months ago.
Its working really well for me and keeps me safe as I still have family who sell opiates and anything u could want. I have been good and not had alcohol for 2 years now (that was causing major trouble for my health and life). I still go to AA. I mention this because when I stopped drinking, my opiate use sky rocketed.
I decided its time to drop my sub dose. So I started missing doses for a day here and there over the past 2 months. Not that it did anything due to the long half life. Monday I picked up my take-aways. Mondays at the chemist I have to take my dose of 16mg in front of the pharmacist, then Tuesday I had 8mg, Wednesday 0mg, Thursday 8mg, Friday 8mg and now its Sat and I'll take 8mg again today (I get 6 takeaways a week).

I feel fine. Is that it? its been over 3 days so I figure its not going to cause any discomfort. I don't want to officially drop my dose with the chemist yet until I know I'm alright.

So my other question is, will it likely be the same to do it again in a few months and jump to 4mg. I know everyone is different but in a general sense. Or is it more difficult at the 8mg point and below? I have read people saying they go below 1mg (cutting up 2mg strips into many pieces) and struggle and that's why I want to get down to the lowest amount, for maintenance but to also be closer to ending this treatment. I know I'm highly unlikely to get a habit again as Sub has shown me a different life. But I also know I will be on it for at least another year at least.

Thanks


Top
 Profile  
 
PostPosted: Sat Feb 18, 2017 8:51 am 
Offline
Moderator
Moderator
User avatar

Joined: Mon Sep 15, 2014 7:15 pm
Posts: 2307
Location: Tennessee
Hey mel78 welcome bk!

So u take 16mg at the chemist, then 8mg along with skipping days for 2 months, right? If you've been doing that for 2 months then whatever ur feeling is obviously staying that way.... meaning if it's worked for 2 months then I don't see anything changing as far as withdrawal or anything. Most ppl can drop from 16mg to 8mg with no issues. Maybe mentally they think they're feeling bad but 8mg is still over the ceiling level.

Now when u start getting to 6-4mg, some ppl start noticing a difference. However there's also been plenty of ppl say they feel fine until they get below 4mg. And there's some that feel ok going below that, so honestly it's different from person to person imo. I start noticing a difference below 6mg, not horrible or anything but I notice it. Nothing that anyone couldn't deal with though.

The ceiling level is supposed to be above 4mg. Some ppl say it's 4-8mg. I think some have an easier time dropping than others do. Maybe ppl that's truly ready just don't notice a difference as easy as someone who's not necessarily ready to taper to low, it's hard to say. But regardless, whatever dose u decide on, if u stick to it then ur body will adjust to it and you'll be fine. I hope I didn't confuse the heck out of u lol!

Hopefully you'll stick around more and good luck! :)

_________________
Jennifer


Top
 Profile  
 
PostPosted: Sat Feb 18, 2017 3:14 pm 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1544
Jenn described the situation well. I'll add a couple things I've noticed while working mornings in a methadone program.

We regularly check blood levels of methadone at specific times in relation to dosing, i.e. 'peak' levels and 'trough' levels (highs and lows). The levels vary 'hugely' from one person to the next, mainly due to different degrees of metabolism by enzymes in the liver-- called 'cytochromes'. Buprenorphine is metabilized by similar enzymes, so I assume that blood levels vary considerably between patients. That is one reason why it is hard to say exactly where the 'ceiling effect' kicks in. Receptors respond to tissue levels of buprenorphine, probably in a consistent way between patients-- but those tissue levels vary, maybe widely.

As Jenn said, you won't have significant withdrawal until you get below that level. At that point the work becomes harder.

People on methadone for addiction generally have much higher opioid tolerances than people on buprenorphine. But methadone patients can be tapered off without severe or even moderate withdrawal, if the taper is slow enough. They can go from 100 mg to zero without missing work. People generally tolerate drops of less than 5% every 1-2 weeks. I am sure that people on buprenorphine would do the same, if we could find a way to taper at that slow rate. I have had patients manage it with the film, using the cutting guide or a home-made template, using the 12 mg film, then the 8 mg, then the 2 mg. The challenge is having patience, and changing slowly, waiting at least a week before each drop. The other challenge is avoiding increasing the dose in response to a day of loneliness or resentments. That latter challenge is so great that I would think that a person who makes it through the 6-9 months of such a taper would have a very good prognosis!

Because of that latter issue, people tend to taper for some time and then 'jump'. It is also very hard to divide the tablet form of medication at those low doses-- and pharma would do people a HUGE favor by creating smaller dose forms.


Top
 Profile  
 
Our Sponsors
PostPosted: Sun Feb 19, 2017 12:05 am 
Offline
Super Poster
Super Poster

Joined: Sun Sep 13, 2015 12:22 am
Posts: 109
Hello and thanks for the welcome back. It has been a while.
I have just finished my degree, Bachelor of Social Work and I'm graduating this Wednesday.
Thanks to Suboxone I get to send my mum a picture of me graduating, instead of me dying from opiate addiction like my beautiful sister did. That is where I was heading and fast in the end as I was not coping with so much guilt in general and my psych says I still have survivor guilt after losing my sis.

I appreciate the responses, they have helped me understand my situation better.

I wasn't clear in the first post. I have been taking 16mg for the past 2 months with the skipping prob once a week for the first month and a little more often in the second month (starting mid Jan). So I was still on 16mg the week before last week. Tomorrow it will be 7 days at 8mg. All up I have about 13 spare strips and an extra 7 by today. Not that I need to collect them but being an addict I do feel better knowing I have spares. Tomorrow at the pharmacy I will tell them of my drop and make it official with them, now I know I'm ok.

Then in a fortnight or month I may ask for 2mg strips to try 6mg, or just start cutting them.
I just want to get down, safely, to the hard part such as 4mg. This will then satisfy me for an attempt at a very slow taper.

Are you saying that missing days does nothing to help drop? For future tapering.
Its so strange to see its nearly 3am where you guys live. Its 6.50pm here so I usually have to wait until the next day for responses. Have a good day!!!

Thank you


Top
 Profile  
 
PostPosted: Mon Feb 20, 2017 1:28 am 
Offline
Super Poster
Super Poster

Joined: Fri Jul 24, 2009 10:45 pm
Posts: 132
Best of luck Mel 78. I started at 16 mg a day of Suboxone and subsequently tapered to 12, then 8, then 6, 4 and 3 without any difficulty. I spent at least three months at each dose before attempting to taper further. The dose that worked best for me was 8 mg a day. A year ago my dose was decrease to 2 mg a day which was difficult. Now, when life presents challenges, my first thought is wanting to take more buprenorphine. I have thought about asking for a increase in my dose, however I think that dealing with minor psychological discomfort, while having the safety of buprenophine in my system is a good challenge.
I can't advise you what to do except to be honest with your doctor. Having a stash of extra strips is probably a good idea in case you attempt to taper more or faster than your body can adjust to or drop below your personal ceiling level.
Congratulations on your graduation. I am a 68 year old retired social worker. I worked in a county social service agency in a number of capacities including chemical dependency (before my own issues with substance abuse).


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group